Discussions that mention valium

Cerebral Palsy board


Hello everyone! I'm new here & am looking for any comments for a situation that has happened recently, please. My son's 7 & has CP (spastic quad.) He had soft tissue releases on both legs in July this year as his right hip was coming out of the socket, the surgery being a preventitive measure to stop dislocation. He was in a broomstick cast (long-leg plasters) for 8 weeks & was in terrible pain with constant spasms almost the whole time. (was on Valium/codeine but they didn't help much) When they removed the plaster, he had a nasty stage 3 pressure sore on his knee (his little legs are very thin & have since found out that he'd be more prone to these sores)-any wonder he was in so much pain & I had no idea as I hadn't been informed about possible sores-I thought the pain was part of the surgery recovery process! Anyway, to cut a long story short, he has nerve pain (peripheral neuropathy) as a result of the plaster causing compression/stretching over the peroneal nerve in his right leg-his right foot is hypersensitive to touch & it gets warm & a bit swollen. He also gets muscle spasms like shooting pains down that leg. He's now on Neurontin, Valium & Endep, that have helped a bit with the pain. I would just like to know of any other stories/experiences with problems after plaster casting, or after having muscle surgery. (he had bilateral adductor/hamstring releases & botox) The poor little guy has been through a terrible experience (& me too as his Mum!) & I guess I just feel better after having poured it all out, but I don't know of anyone elses's child that has been through a similar time, so it's been a lonely experience too...
Can anyone help?? Many thanks, Amanda.